New Drug

Hi, It's been a while since I have been on this forum, apologies for that. I was at St T's yesterday and prescribed a new drug (new to me anyway). It's Hydroxychloroquine Sulphate 200mg.

Is anyone else on this, and if so did it help? I will still be warfarin and everything else, and I am hoping this will help ease the double vision, fatigue, joint pain and rash from sunlight.

I appreciate any thoughts!

9 Replies

  • Many of us are on this drug and find it helps. It is a standard treatment now. It does however take some time to kick in so you may have to be patient as it could take a few months to feel the full effect. Good luck and I hope it works for you.

  • I've only been on it a few month and I find it helps with the fatigue slightly and my energy levels aren't as low as they were, I still get varying levels of joint pain it is early days and it does take a while for the medication to get into your system so I'm pretty positive as to what the future will bring

  • Yes I am, unusual I think but in 3 days of starting it I noticed my balance improved.

    I am still really tired, but just being able to walk in a straight line is fantastic for me.

    Good luck hope it works for you

  • It does seem to kick in regarding fatigue before it does anything for joint pain, been on it for about four months and it has helped the fatigue but not yet the joint pain. I hope they advised you to get a base line eye test and then have your eyes tested on an at least yearly basis, as one of the side effects can be a build up of something (not sure what exactly) on the retina which impacts on vision?!

  • I am now on the brand name Plaquinel. Have been on it a couple of months. It takes up to six months for it to fully work. Two months in and I feel less fatigued, but am still suffering kidney and joint problems. I am hopeful it will do more for me in time.

  • Yes..taking 2/daily for 4 years.....made me feel well (no Malaise and flu like symptoms) within a week of taking it...and my lab work keeps coming back "OK" Rheumatoloists tests me every 90 days...

    no side effects that I wishes

  • Thanks for everyone's comments. I'm hopeful this will help and certainly shows I was right to insist on a referral to St T's. My Haematologist refuses to discuss my APS and will only discuss my INR levels, which is useless.

  • Be patient with it, although it did not work for me due to a nasty reaction, it is doing wonders for my young daughter, it does take a few months to get up to speed with it though. MaryF

  • I agree with above i take 400 ml. a day -- it took about 5 or 6 months to really take full effects on me -- but i also take a lot of other meds and narcotic's.----- it was well worth the wait .-- it has been almost 4 years now .. give it time ---- Casey & I

You may also like...